Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 103, NWS Miami, FL

September 27, 2005Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Sep 27, 2005, 4:47 PM EDT for Hendry County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2005, 4:47 PM EDT (20:47 UTC)
Expired
Sep 27, 2005, 5:17 PM EDT
In force
30 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Hendry County, FL

The radar

The Miami radar (KAMX), 137 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1824 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1824 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 272050
SVRMFL
FLC051-272145-
/O.NEW.KMFL.SV.W.0103.050927T2047Z-050927T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
447 PM EDT TUE SEP 27 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HENDRY COUNTY IN SOUTH FLORIDA

* UNTIL 545 PM EDT

* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...
  WIND GUSTS UP TO 60 MPH...VERY HEAVY RAINFALL...AND FREQUENT CLOUD TO
  GROUND LIGHTNING STRIKES. THESE STORMS WERE BETWEEN MOORE HAVEN AND
  CLEWISTON...AND WERE MOVING SOUTHEAST AT AROUND 5 MPH.

* THESE STORMS WILL AFFECT...
  HIGHWAY US 27 BETWEEN MOORE HAVEN AND CLEWISTON 
  CLEWISTON BY 505 PM EDT

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2678 8094 2675 8090 2672 8090 2672 8094
      2675 8097

$$

BAXTER
1 follow-up statement
000
WWUS52 KMFL 272117
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
516 PM EDT TUE SEP 27 2005

FLC051-272126-
/O.CAN.KMFL.SV.W.0103.000000T0000Z-050927T2145Z/
HENDRY FL-
516 PM EDT TUE SEP 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN HENDRY
COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE STORMS THAT PROMPTED
THE WARNING HAS WEAKEN AND MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN
CANCELLED.

LAT...LON 2678 8094 2675 8090 2672 8090 2672 8094
      2675 8097

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:40 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Sep 27, 2:40 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT TUE SEP 27 2005

.DISCUSSION...SURFACE COLD FRONT MOVING INTO NORTH FLORIDA ATTM
AND SHOULD STALL AND WEAKEN IN PLACE. A MID TO UPPER LEVEL LOW SEEN
WELL ON THE WATER VAPOR IMAGERY WILL SLOWLY MOVE NORTH AND THEN
NORTHEAST. A SHORT WAVE MOVES SOUTHEAST INTO OUR AREA FROM THE
MIDWEST BY THURSDAY AND LEAVES BEHIND LOWER MID LEVEL HGTS THROUGH
LATER FRIDAY. MID LEVEL HGTS BUILD AGAIN OVER THE EAST PART OF THE
COUNTRY BY SUNDAY AND DEEPER AND STRONGER EASTERLIES RETURN.

PWATS THIS MORNING WERE AT 1.85 AND THESE VALUES SHOULD CLIMB TO
AT OR ABOVE THE 2 MARK BY WEDNESDAY AFTN AND SHOULD DECREASE BY
NEXT TUESDAY AND WEDNESDAY. 88-D IS SHOWING INCREASING COVERAGE
THIS AFTERNOON AND AT LEAST 50 PERCENT AND POSSIBLY HIGHER POPS
CAN BE EXPECTED THROUGH MONDAY AND LOWER FOR TUESDAY. GFS MOS AND MEX
DATA INDICATES THIS WELL. WILL KEEP AT 50 PERECNT FOR NOW. ON AN
ADDITIONAL NOTE, 500 MB LEVEL TEMP OF -10 DEGREES C FROM THE
MID/UPPER LOW CAN PRODUCE HIGHER THAN NORMAL WIND GUSTS AND PEA
SIZE HAIL IN STORMS.

&&

.MARINE...PREVAILING WINDS WILL BE EAST TO SOUTHEAST AT 10 KNOTS
OR LESS THROUGH FRIDAY. WINDS WILL INCREASE THROUGH THE WEEKEND TO
SCEC LEVELS BY SUNDAY DUE TO THE PRESSURE GRADIENT INCREASE
BETWEEN THE HIGH TO THE NORTH AND THE LOWER PRESSURE OVER THE
CARIBBEAN.

&&

.FIRE WEATHER...NO CONCERNS HERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  88  75  88 /  40  50  40  50
FORT LAUDERDALE  76  88  77  88 /  40  50  40  50
MIAMI            77  89  77  89 /  40  50  40  50
NAPLES           74  88  75  88 /  30  50  40  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

18
Hazardous weather outlook, Sep 27, 10:50 AM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1050 AM EDT TUE SEP 27 2005

FLZ063-066>075-280830-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1035 AM EDT TUE SEP 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON...

THUNDERSTORMS: EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON OVER
SOUTH FLORIDA. SOME OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS
TO 30 MPH, FREQUENT LIGHTNING, AND PEA SIZED HAIL. MUCH OF THIS
ACTIVITY WILL DEVELOP OVER THE WESTERN SUBURBS OF THE METROPOLITAN
AREAS FROM WEST PALM BEACH TO MIAMI, THEN WILL DRIFT SLOWLY
NORTHEAST TOWARD THE ATLANTIC COAST. LOCALLY HEAVY RAINFALL IS
POSSIBLE AS WELL DUE TO THE SLOW MOVEMENT OF THE STORMS. AREAS
JUST INLAND FROM NAPLES TO EVERGLADES CITY WILL ALSO SEE SCATTERED
THUNDERSTORMS BY MID AFTERNOON, THAT WILL DRIFT INLAND OVER THE
INTERIOR OF SOUTH FLORIDA THROUGH THE EARLY EVENING BEFORE
WEAKENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THE
WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AS THUNDERSTORMS DEVELOP THIS AFTERNOON.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Sep 27, 2:47 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
247 PM EDT TUE SEP 27 2005

FLZ067-068-271915-
PALM BEACH EASTERN-PALM BEACH WESTERN-
247 PM EDT TUE SEP 27 2005

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LION COUNTRY SAFARI...ALONG HIGHWAY 98 WEST
OF WELLINGTON.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. OVER TWO INCHES OF RAIN HAS FALLEN IN THE
PAST HOUR ALONG HIGHWAY 98. MOTORISTS ARE URGED TO SLOW DOWN AND USE
CAUTION ALONG THIS PART OF THE HIGHWAY. A WARNING WILL BE ISSUED IF
THIS THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

CHRISTENSEN
Special weather statement, Sep 27, 3:35 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
335 PM EDT TUE SEP 27 2005

FLZ063-066>068-272030-
GLADES-HENDRY-PALM BEACH EASTERN-PALM BEACH WESTERN-
335 PM EDT TUE SEP 27 2005

...STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SLOWLY TO
THE NORTHEAST OVER THE NORTHERN AREAS OF SOUTH FLORIDA...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS DEVELOPING OVER THE NORTHERN INTERIOR
AREA OF SOUTH FLORIDA. THESE STORMS WILL CONTINUE TO DEVELOP AND
MOVE VERY SLOWLY TO THE NORTH TO NORTHEAST. SOME LOCATIONS THAT
COULD BE AFFECTED BY THE STRONG STORMS ARE MOORE HAVEN...DEVILS
GARDEN...CLEWISTON...BELLE GLADE...LION COUNTY SAFARI...AND THE
METRO AREAS WEST OF THE FLORIDAS TURNPIKE IN METRO PALM BEACH
COUNTY.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS TO
50 MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS WITH THESE STRONG
STORMS. A WARNING WILL BE ISSUED IF ANY OF THESE STRONG
THUNDERSTORMS STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, Sep 27, 4:35 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
435 PM EDT TUE SEP 27 2005

FLZ063-066-272130-
GLADES-HENDRY-
435 PM EDT TUE SEP 27 2005

...STRONG THUNDERSTORMS OVER SOUTHWEST LAKE OKEECHOBEE...AND SOUTHEAST
GLADES AND NORTHERN HENDRY COUNTIES...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHWEST OF CLEWISTON...MOVING
SOUTHEAST AT AROUND 5 MPH. THESE STRONG STORMS COULD AFFECT PEOPLE ALONG
HIGHWAY US 27 BETWEEN MOORE HAVEN AND CLEWISTON THROUGH 530 PM EDT.

THE MAIN IMPACT FROM THESE STRONG STORMS WILL BE FREQUENT LIGHTNING STRIKES...
HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH. IF THESE
STRONG STORMS STRENGTHENS...A SEVERE THUNDERSTORM WARNING MAYBE NEEDED.

RESIDENTS NEAR THE PATH OF THESE STRONG STORMS SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 4:20 PM EDTSpecial Marine WarningMFL55 min
Sep 27, 5:07 PM EDTSpecial Marine WarningMFL53 min
Sep 27, 5:35 PM EDTTornado WarningMFLCollier8 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.